MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH EXTRACTOR WITH SLIDING HAMMER

ZIMMER SWITZERLAND MANUFACTURING GMBH EXTRACTOR WITH SLIDING HAMMER
Model Number N/A
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer did not receive x-rays, or other source documents for review.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
During surgery the avenir extractor threads were damaged.The event happened while attempting to thread the extractor in stem.Vice grip slap hammer had been used to complete the procedure.
 
Event or Problem Description
No change to previously reported event.
 
Additional Manufacturer Narrative
Event description: during a hip revision the avenir stem extractor was used.In an attempt the thread the extractor into the stem the threads on the extractor were damaged and was rendered unable to use.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Product evaluation: visual examination: all parts of the extractor with sliding hammer were returned for investigation.The thread at the front of the device shows damages consisting of partly flattened thread turns.Based on this visual examination the reported event can be confirmed.Further, no conspicuousness could be identified.Functional test: a functional test was performed in order to assemble the two rod parts.It shows that these components can be assembled together without any issues.Review of product documentation: device purpose: this device is intended for treatment.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: during a hip revision the avenir stem extractor was used.In an attempt the thread the extractor into the stem the threads on the extractor were damaged and was rendered unable to use.The complaint can be confirmed, based on the visual examination which revealed a damaged thread.Several conditions might have contributed to this failure, e.G.: contaminated thread by foreign particles or substances that change the force distribution; exceptionally high loads or loads in non-axial direction that may change the load distribution on the thread; or the thread is not fully tightened so that not all thread turns are loaded.However, based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The investigation did not identify a nonconformance or a complaint out of box (coob).The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
EXTRACTOR WITH SLIDING HAMMER
Common Device Name
EXTRACTOR WITH SLIDING HAMMER
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10850522
Report Number0009613350-2020-00537
Device Sequence Number3228051
Product Code HWB
UDI-Device Identifier00889024288669
UDI-Public00889024288669
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01.06808.300
Device Lot Number4502494397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/23/2020
Supplement Date Received by Manufacturer01/22/2021
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;